A client receiving a prolonged high-dose propofol infusion d… | MyMerci
More questions like thisTry ›
Medication Administration

A client receiving a prolonged high-dose propofol infusion develops severe metabolic acidosis, hyperkalemia, rhabdomyolysis, acute kidney injury, and new ECG changes. Which action is the priority?

Explanation
The combination of severe metabolic acidosis, hyperkalemia, rhabdomyolysis, renal failure, and ECG changes during a prolonged high-dose propofol infusion is characteristic of propofol infusion syndrome. The propofol label directs clinicians to discontinue the infusion immediately when these findings develop and to use alternative sedation and supportive critical care. Increasing, continuing, or slowly tapering the infusion prolongs exposure, and this pattern is not malignant hyperthermia.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.